Posted by sue janeski (188.8.131.52) on August 31, 2001 at 14:50:24:
My clusters have returned after a three year absence. I am on my third Dr. The last two retired(frustration) and so I was anxious to get started on some treatment. This Dr. has me very confused as to weather i even have clusters or not. I started having these sinse I was 19. After many years of suffering I finally found a Dr. that diagnoised me with cluster headaches with some migraine tendencies. I have left sided pain which usually wakes me up in full blown pain with sinus pain and left eye pain. I can not be still and with no medicine will rock and or beat that side of my head for relief. I am however affected by bright light and will vomit and have diariah (sp) after being in pain for over an hour without relief from meds. Today this Dr. tells me that true cluster sufferers do not get relief from imitrex and that they have to use oxyagen or lithium for relief. I have never been able to try oxygen although have tried lithium at one time with no results. I do respond to high dosages of verapimil after a time. My cycle usually lasts from 6 to 8 weeks and will resurface any where from 3mths to three years. I confess I did try using half of my imitrex injection this time with very good results and was excited that I could get relief four times instead of two if needed and I was excited to share this info with the doc but when I asked her about using less she said it would not do any good because case studies show that the full dose is necessary . Also that imitrex causes you to have more headaches from rebound. I am so frustrated and confused now I dont know what to think. It sounded like she was quoting from articles long ago about mostly males having these which I have found through this site that that doesnt seem to be the case.I was hoping that more progress would have been made since the last time I suffered but I'm not finding it to be so. What should I do ? It seems like I just have to take it until the headaches want to go away.
Post a Followup